# SDR QMLA2012051412080

- Difficulty date: May 14, 2012
- Submitted: May 15, 2012
- Operation: Air carrier
- Make and model: Bolkms BK117B2
- Aircraft serial: 7237
- Aircraft time: 11,209 hours, 49,092 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Chip Detector
- Condition: Contaminated
- Location: T/G Gearbox
- Component: Gearbox
- Component part number: 4639003007
- Stage of operation: LD
- How discovered: O
- Nature of condition: C, J
- Precautionary procedure: O

## Discrepancy

ACFT RECEIVED A TAIL ROTOR GEARBOX CHIP LIGHT DURING DESCENT THAT COULD NOT BE CLEARED USING CHIP PULSE.  A NORMAL LANDING COMPLETED WITHOUT INCIDENT.  INSPECTION FOUND TAIL ROTOR GEARBOX CHIP DETECTOR TO HAVE ONE SMALL SLIVER OF DEBRIS ATTATCHED.  AFTER REVIEWING MM 32, FOUND DEBRIS TO NOT BE CATEGORIZED IN TABLE 32-4 FOR MX ACTION REQUIRED.  FURTHER INSPECTION FOUND NO OTHER CONTAMINATION OF ANY TYPE ON DETECTOR.  CLEANED DETECTOR AND REINSTALLED INTO ACFT, PERFORMED A 10 (TEN) MINUTE GROUND RUN WITH NO FURTHER FAULT INDICATIONS.
